MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA19
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 09/17/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturer is conservatively reporting the event due to the unknown cause of death and device relationship.Since the device disposition remains unknown, no inspection on the device is possible at this time.Further investigation is ongoing and a follow up will be provided should further information become available.At this time, the root cause remains unknown.This report refers to the same patient as reported in report id # 3004478276-2020-00215.Unknown disposition.
 
Event or Problem Description
The manufacturer was informed that on (b)(6) 2020, a patient underwent a re-do aortic valve replacement procedure and received a crown prt model cna19.The patient passed away on (b)(6) 2020.No further information is presently available on the type of death nor on the device relationship.The patient has a re-do surgery on (b)(6) 2020 where a perceval valve was explanted (details in 3004478276-2020-00215).
 
Event or Problem Description
The manufacturer received additional information identifying the following: after the implant of the crown valve, on the second postoperative day, the patient was transferred from the icu to a standard hospital ward, stable and alert.The next day, a drop in hematocrit and weakness was observed.At the same time, a large hematoma was observed in the left groin, due to a possible rupture of the femoral artery (patient with severe peripheral vascular disease, who had been rejected for tavi).The patient was feeling great discomfort.The patient was taken to the icu again where the passed away due to possible intra-abdominal bleeding from the rupture of the pelvic-femoral artery.Based on the medical assessment received, the cause of death was the rapture of the femoral artery and it was not related to the re-do aortic valve replacement.
 
Additional Manufacturer Narrative
Updated sections: b4, b5, g3, g6, h1, h2, h6.Based on the additional information received, it was confirmed that the cause of death of the patient was the rapture of the femoral artery.The rupture of the femoral artery is not related to the livanova bioprosthesis implanted based on clinical knowledge.Furthermore, the information gathered from the medical note received confirmed that the patient had a severe peripheral vascular disease for which the patient was rejected for a tavi.The root cause of the reported event can be reasonably attributed to the patient's specific condition based on the information available.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key11099012
Report Number3004478276-2020-00254
Device Sequence Number838080
Product Code LWR
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)240229
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberCNA19
Device Catalogue NumberCNA19
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient Weight65